| Model Number |
FX801T |
| Medical Device Problem Codes |
Mechanical Problem (1384); Infusion or Flow Problem (2964)
| Health Effect - Clinical Code |
Hydrocephalus (3272)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Investigation: visual inspection: during the investigation, no significant deformations or damage of the valves was determined.Permeability test: a permeability test has shown that the valve is permeable.Computer controlled test: to investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valve is tested in both the horizontal as well as the vertical position.The results show that the valve is operating not within the accepted tolerance in the vertical position.An accelerated outflow of m.Blue could be determined.Adjustment test: the m.Blue valve was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Internal inspection : after dismantling of the valve, deposits were found in m.Blue.Results: based on our investigation results, we can determine an accelerated outflow in the valve.The determined deposits can be named as the cause for the accelerated outflow.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.
Event or Problem Description
It was reported that a m.Blue (#fx801t) was implanted during a procedure.According to the complainant, the valve caused an underdrainage and had adjustment difficulties.The patient underwent a revision procedure.The complainant device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 73 years, 4 months.Gender: female.